MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 7MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 7MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204395
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a femoral fixation of the anterior cruciate ligament, internal to patient, the 7mmx 25mm biosure regenesorb was used with the 1.2mm nitinol guide that was passed, which is the screw guide and step of the screw corresponding to the diameter of the screw, the screw was inserted with great resistance, but the screw was not able to insert it in its entirety, it was inserted 80%, then the screw was removed.The screw was passed and this screw did not enter and it was removed from the joint with difficulty.The procedure was successfully completed with non-significant delay using a 7mm x 25mm titanium screw.No patient complications were reported.
 
Event or Problem Description
It was reported that during a femoral fixation of the anterior cruciate ligament, internal to patient, the 7mmx 25mm biosure regenesorb was used with the 1.2mm nitinol guide that was passed, which is the screw guide and step of the screw corresponding to the diameter of the screw, the screw was inserted with great resistance, but the screw was not able to insert it in its entirety, it was inserted 80%, then the screw was removed using kelly forceps.The screw was passed and this screw did not enter and it was removed from the joint with difficulty.The procedure was successfully completed with non-significant delay using a 7mm x 25mm titanium screw in the original bone hole.No further complications were reported.
 
Additional Manufacturer Narrative
H2: additional information ¿b5¿.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.It was communicated that the screw was removed from the joint with difficulty.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Should any additional clinical information be provided, this complaint will be re-evaluated.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.H11: h2: correction on e2, e3, and d9.Correction on d3 and g1: this report was inadvertently submitted under manufacturer number ¿1643264¿, the correct manufacturer number is ¿1219602¿.

Brand Name
SCREW BIOSURE REGENESORB 7MM X 25MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12764169
Report Number1643264-2021-02397
Device Sequence Number4151531
Product Code MAI
UDI-Device Identifier00885554036718
UDI-Public00885554036718
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Model Number72204395
Device Catalogue Number72204395
Device Lot Number50890610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2021
Supplement Date Received by Manufacturer11/18/2021
12/23/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date11/23/2021
12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale